King's College London

Research portal

Fermions on replica geometries and the Θ - θ relation

Research output: Contribution to journalArticle

Sunil Mukhi, Sameer Murthy

Original languageEnglish
Pages (from-to)225-251
Number of pages27
JournalCommunications in Number Theory and Physics
Issue number1
Early online date29 Apr 2019
Publication statusPublished - 29 Apr 2019

King's Authors


In arXiv:1706.09426 we conjectured and provided evidence for an identity between Siegel Θ-constants for special Riemann surfaces of genus n and products of Jacobi θ-functions. This arises by comparing two different ways of computing the nth Rényi entropy of free fermions at finite temperature. Here we show that for n = 2 the identity is a consequence of an old result due to Fay for doubly branched Riemann surfaces. For n > 2 we provide a detailed matching of certain zeros on both sides of the identity. This amounts to an elementary proof of the identity for n = 2, while for n ≥ 3 it gives new evidence for it. We explain why the existence of additional zeros renders the general proof difficult.

View graph of relations

© 2018 King's College London | Strand | London WC2R 2LS | England | United Kingdom | Tel +44 (0)20 7836 5454